Dynamics of sexual populations structured by a space variable and a phenotypical trait

Sepideh Mirrahimi, Gaël Raoul

Research output: Contribution to journalArticlepeer-review

21 Scopus citations

Abstract

We study sexual populations structured by a phenotypic trait and a space variable, in a non-homogeneous environment. Departing from an infinitesimal model, we perform an asymptotic limit to derive the system introduced in Kirkpatrick and Barton (1997). We then perform a further simplification to obtain a simple model. Thanks to this simpler equation, we can describe rigorously the dynamics of the population. In particular, we provide an explicit estimate of the invasion speed, or extinction speed of the species. Numerical computations show that this simple model provides a good approximation of the original infinitesimal model, and in particular describes quite well the evolution of the species' range. © 2013 Elsevier Inc.
Original languageEnglish (US)
Pages (from-to)87-103
Number of pages17
JournalTheoretical Population Biology
Volume84
Issue number1
DOIs
StatePublished - Mar 2013
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledged KAUST grant number(s): KUK-I1-007-43
Acknowledgements: SM benefits from a 2 year "Fondation Mathematique Jacques Hadamard" (FMJH) postdoc scholarship. She would like to thank Ecole Polytechnique for its hospitality. GR has been supported by Award No. KUK-I1-007-43 of Peter A. Markowich, made by King Abdullah University of Science and Technology (KAUST). The authors would like to thank Laurent Desvillettes for introducing the problem to them. The authors are ordered alphabetically.
This publication acknowledges KAUST support, but has no KAUST affiliated authors.

Fingerprint

Dive into the research topics of 'Dynamics of sexual populations structured by a space variable and a phenotypical trait'. Together they form a unique fingerprint.

Cite this